Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2007, 2:27 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 2:27 PM EDT (18:27 UTC)
- Expired
- Jun 23, 2007, 3:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:45 PM EDT | HAIL 1.25 | Spring City, TN | HALF DOLLAR SIZE HAIL REPORTED IN SPRING CITY AND WOLF CREEK AREAS IN THE NORTHERN PART OF RHEA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 231827 SVRMRX TNC121-143-231900- /O.NEW.KMRX.SV.W.0073.070623T1827Z-070623T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEIGS COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF DECATUR... RHEA COUNTY IN EAST TENNESSEE... * UNTIL 300 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRING CITY...OR ABOUT 9 MILES NORTH OF DECATUR...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECATUR BY 300 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459 $$ TG
2 follow-up statements
000 WWUS54 KMRX 231846 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT SAT JUN 23 2007 TNC121-143-231900- /O.CON.KMRX.SV.W.0073.000000T0000Z-070623T1900Z/ RHEA TN-MEIGS TN- 246 PM EDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR MEIGS AND RHEA COUNTIES... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEAKLAND...OR ABOUT NEAR DECATUR...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF OLD WASHINGTON BY 255 PM EDT... DECATUR BY 300 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459 $$
000 WWUS54 KMRX 231900 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SAT JUN 23 2007 TNC121-143-231910- /O.EXP.KMRX.SV.W.0073.000000T0000Z-070623T1900Z/ RHEA TN-MEIGS TN- 300 PM EDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MEIGS AND RHEA COUNTIES EXPIRES AT 300 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:25 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 10:25 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT SAT JUN 23 2007 .DISCUSSION...12Z OHX/RNK SOUNDINGS MODIFIED FOR HIGHS IN THE 80S TO LOWER 90S YIELDS UNSTABLE CONDITIONS...WITH POSITIVE CAPE OF 1000 TO 1500 J/KG AND LIFTED INDICES OF -5. HOWEVER...A SIGNIFICANT TRIGGER DOES SEEM TO BE LACKING TODAY...SUCH THAT 20 TO 30 PERCENT CHANCES ARE QUITE SUFFICIENT. LITTLE TO NO SHEAR WITH FREEZING AND WET BULB ZERO HEIGHTS ALSO QUITE HIGH...SO NOT MUCH THREAT OF ANY STRONG STORMS. THE WEAK SHORTWAVE TROUGH OVER IOWA TO UPPER MIDWEST STATES MAY NOT AFFECT OUR CHANCES OF CONVECTIVE PRECIPITATION...AS MODELS AGREE ON THIS FEATURE WEAKENING AND STAYING WELL TO OUR WEST WITH TIME. AT THE SURFACE...LATEST 13Z CHART SHOWS WEAK FRONT TO OUR SOUTH AND ANOTHER OVER MID MISSISSIPPI VALLEY. MOST CONVECTION THIS MORNING IS ASSOCIATED WITH WARM AIR ADVECTION NE OF THE MISSISIPPI VALLEY FRONT. THUS...FORECAST APPEARS ON TRACK FOR TODAY WITH JUST A COSMETIC UPDATE TO ZFPMRX PRODUCT TO REMOVE AFTERNOON WORDING. WILL ALSO FRESHEN GRIDS AND WEB PRODUCTS IF HOURLY CONDITIONS DRIFT TOO FAR FROM REALITY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 5:00 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT JUN 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-240900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:44 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 46 min |
| Jun 23, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.